Alert archive / Indiana / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 71, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 29, 2023, 11:22 AM EDT for 5 counties in Indiana. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2023, 11:22 AM EDT (15:22 UTC)
- Expired
- Jun 29, 2023, 12:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, IN, Greene County, IN, Owen County, IN, Sullivan County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 95 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 11:25 AM EDT | HAIL 1.75 | 4 N Pimento, IN | Time estimated from radar. |
| Jun 29, 11:25 AM EDT | HAIL 1.75 | 4 N Pimento, IN | Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1628 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 380 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.6
The text
As transmitted.
707
WUUS53 KIND 291522
SVRIND
INC021-055-119-153-167-291600-
/O.NEW.KIND.SV.W.0071.230629T1522Z-230629T1600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
1122 AM EDT Thu Jun 29 2023
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Southeastern Vigo County in west central Indiana...
Northeastern Sullivan County in southwestern Indiana...
Southern Clay County in west central Indiana...
Southwestern Owen County in west central Indiana...
Northwestern Greene County in southwestern Indiana...
* Until noon EDT.
* At 1122 AM EDT, a severe thunderstorm was located 11 miles south of
Terre Haute, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Shelburn and Riley around 1125 AM EDT.
Hymera around 1135 AM EDT.
Coalmont around 1140 AM EDT.
Other locations in the path of this severe thunderstorm include
Jasonville, Clay City and Coal City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3925 8749 3943 8737 3939 8712 3929 8686
3914 8701 3903 8720
TIME...MOT...LOC 1522Z 292DEG 28KT 3930 8738
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Puma3 follow-up statements
183
WWUS53 KIND 291530
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1130 AM EDT Thu Jun 29 2023
INC021-055-119-153-167-291600-
/O.CON.KIND.SV.W.0071.000000T0000Z-230629T1600Z/
Vigo IN-Sullivan IN-Clay IN-Owen IN-Greene IN-
1130 AM EDT Thu Jun 29 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR
SOUTHEASTERN VIGO...NORTHEASTERN SULLIVAN...SOUTHERN CLAY...
SOUTHWESTERN OWEN AND NORTHWESTERN GREENE COUNTIES...
At 1130 AM EDT, a severe thunderstorm was located 13 miles southeast
of Terre Haute, moving southeast at 40 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Public.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Coalmont around 1135 AM EDT.
Jasonville and Saline City around 1140 AM EDT.
Other locations in the path of this severe thunderstorm include Clay
City, Coal City and Patricksburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3925 8749 3943 8737 3939 8712 3929 8686
3914 8701 3903 8720
TIME...MOT...LOC 1530Z 293DEG 33KT 3930 8726
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Puma963
WWUS53 KIND 291549
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1149 AM EDT Thu Jun 29 2023
INC021-055-119-153-167-291600-
/O.CON.KIND.SV.W.0071.000000T0000Z-230629T1600Z/
Vigo IN-Sullivan IN-Clay IN-Owen IN-Greene IN-
1149 AM EDT Thu Jun 29 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR
SOUTHEASTERN VIGO...NORTHEASTERN SULLIVAN...SOUTHERN CLAY...
SOUTHWESTERN OWEN AND NORTHWESTERN GREENE COUNTIES...
At 1149 AM EDT, a severe thunderstorm was located 13 miles west of
Spencer, or 23 miles southeast of Terre Haute, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Vigo, northeastern Sullivan, southern Clay, southwestern
Owen and northwestern Greene Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3925 8749 3932 8730 3935 8723 3939 8712
3929 8686 3914 8701 3903 8720
TIME...MOT...LOC 1549Z 290DEG 37KT 3926 8703
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Puma230
WWUS53 KIND 291556
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1156 AM EDT Thu Jun 29 2023
INC021-055-119-153-167-291606-
/O.EXP.KIND.SV.W.0071.000000T0000Z-230629T1600Z/
Vigo IN-Sullivan IN-Clay IN-Owen IN-Greene IN-
1156 AM EDT Thu Jun 29 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VIGO...
NORTHEASTERN SULLIVAN...SOUTHERN CLAY...SOUTHWESTERN OWEN AND
NORTHWESTERN GREENE COUNTIES WILL EXPIRE AT NOON EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3925 8749 3932 8730 3935 8723 3939 8712
3929 8686 3914 8701 3903 8720
TIME...MOT...LOC 1556Z 292DEG 28KT 3924 8699
$$
PumaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 9:39 AM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 29, 9:39 AM EDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 939 AM EDT Thu Jun 29 2023 .Mesoscale Update... Issued at 856 AM EDT Thu Jun 29 2023 The severe threat for the morning has come to an end across central Indiana with the strongest cell currently across Pike county. The main concern now through the rest of the morning hours will be flooding, especially from Terre Haute to Vincennes where a backward propagating complex of storms has attached itself to the LLJ. Models are not handling the propagation with corfidi upshear vectors in excess of 35kts. This backbuilding is being driven more by the southwesterly to westerly flow from 850mb to 500mb which is advecting the moisture while the storm motion is more southerly as it tries to feed off the remaining elevated instability across the area. Flooding concerns will increase through the rest of the morning until the atmospheric profile to the east becomes more favorable for thunderstorms which should allow the ongoing storms to have a more eastward component and end training. Flash flood warnings may be needed in the next hour or two based on current rain rates of over an inch and hour in spots. && .Forecast Update... Issued at 939 AM EDT Thu Jun 29 2023 Details on the ongoing flooding concerns are addressed in the mesoscale discussion above. Ongoing precipitation is expected to continue through the morning hours before focus then shifts to the severe threat this afternoon and evening across southwestern Indiana. The morning model runs have generally had a decent handle on the ongoing convection other than the southward advection being more pronounced. Lingering cloud cover will persist across the southwestern counties with at least brief clearing in points to the northeast ahead of an expected MCS. The severity of the MCS remains the biggest question with the expected track going through areas that will remain convectively overturned and additional convection is developing across central Indiana at the time of writing. With all that in mind, leaning more towards the NAM/ARW solutions that don't create the discrete MCS with damaging winds due to the lack of surface instability with only 300-500 J/kg across all but the furthest SW counties. Any surface based damaging winds look more likely over southern Illinois with an partially elevated and marginally severe complex that moves over Indiana mid afternoon through the early evening. Will continue to monitor the surface conditions for any potential areas of better instability, but for now think that the threat may not be quite as high as it initially looked to be. && .Short Term...(Today and tonight) Issued at 257 AM EDT Thu Jun 29 2023 Current observations across central Indiana continue to show reduced visibilities around 2-4 miles due to wildfire smoke. Some improvements have been noted across far southern portions of the area where visibilities are up to 4-6 miles. Visibilities should continue to improve toward sunrise and later today as increasing southerly flow pushes the smoke further north. A complicated active weather pattern is expected through the period. Models show impressive low level theta-e advection occurring by daybreak which should result in strong elevated instability. This along with isentropic ascent and a LLJ will lead to a large complex of storms developing across IL. Confidence is low on exactly where this complex of storms will initiate as CAMs show a wide range of solutions. Latest HREF suggest CI is most likely across central IL where the strongest forcing is expected. Mean cloud-bearing wind and the theta-e gradient oriented NW-SE generally suggest southeastward forward propagation. This would likely keep the most intense convection and heaviest rainfall amounts across southwest portions of central Indiana. Areas further north and east may be limited by a sharp instability gradient which could struggle to move further NE due to significant convective overturning. Some guidance suggest strong low-level theta-e advection will be enough to overcome this. While CAMs show varying potential scenarios in convective evolution, most suggest multiple rounds of southeastward moving storm clusters are likely through the period as strong mid-level flow spreads into the region atop a very warm-moist unstable airmass. Our greatest concern in this active pattern will be heavy rainfall amounts and flash flooding from repeated rounds of storms and damaging wind gusts. Large hail and a couple of tornadoes will also be possible, mainly across southwest portions of central Indiana. && .Long Term...(Friday through Wednesday) Issued at 257 AM EDT Thu Jun 29 2023 - Periodic unsettled weather expected this weekend Friday through Sunday night... There is high confidence that anti-cyclonic flow overtop a dome of high pressure, across the Gulf states, combined with a warm, very humid and unstable airmass will result periodic thunderstorms with potential for severe weather along with heavy rain and at least localized flooding this weekend. Nocturnal low level jet and CAPE/thetae gradient supports nighttime upstream MCS activity that will track southeast across central Indiana. In addition, mixed CAPEs to 3000 J/KG or higher at times, PWATs to 2 inches and 0- 6km shear to 40+ knots at times due to a 50+ knot mid level jet, will bring the risk for severe thunderstorms and heavy rain producers. All this said, confidence in timing is low. Models and CAMs are in good agreement that Friday will start off with scattered to widespread lingering convection from previous night's MCS. Then, general expect a relative lull before another convective complex develops upstream and moves across during the night Friday night. Look for a similar situation Saturday night before the synoptic pattern changes as a northern Plains trough eventually moves through central Indiana Sunday night into Monday. Needless to say, with a wavy front nearby and continued humid and unstable atmosphere, more storms will roll through each day increasing the chances of at least localized flooding. Depending on how widespread and prolonged cloud cover is, southwest sections could see lower to mid 90s temperatures Friday and Saturday afternoon to go with upper 60s to lower 70s dew points. That would translate to 100+ heat indices and potentially heat headlines. Monday through Wednesday... Less confidence in thunderstorm chances next week as broad high pressure over the area along with weak pressure gradient suggests any activity will be less organized. With that in mind, think there will be enough sunshine to support very warm temperatures in the lower 90s over southwestern sections at least. && .Aviation...(12Z TAF Issuance) Issued at 702 AM EDT Thu Jun 29 2023 Impacts: - IFR to MVFR visibility in smoke and haze through 17Z - Multiple rounds of thunderstorms expected - MVFR or worse conditions possible in convection Discussion: Wildfire smoke will continue to result in MVFR flying conditions through mid morning, but should begin to clear out thereafter as thunderstorms move through. Multiple rounds of thunderstorms are expected through this evening. There is some uncertainty in convective timing, but used VCTS where confidence is highest for thunderstorm chances. MVFR or worse conditions will be possible in any thunderstorm. Winds will shift to southerly by mid morning and could be gusty at times, especially in thunderstorms. Gusts will likely remain sporadic and did not mention in the TAFs as a result. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale...White Update...White Short Term...Melo Long Term...MK Aviation...Melo
Hazardous weather outlook, Jun 29, 4:06 AM EDT, 7 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 406 AM EDT Thu Jun 29 2023 INZ028-029-035>037-043>047-051>056-060>064-067>072-300815- Warren-Tippecanoe-Fountain-Montgomery-Boone-Vermillion-Parke-Putnam- Hendricks-Marion-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Sullivan- Greene-Monroe-Brown-Bartholomew-Knox-Daviess-Martin-Lawrence-Jackson- Jennings- Including the cities of Williamsport, West Lebanon, Lafayette, West Lafayette, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 406 AM EDT Thu Jun 29 2023 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Multiple rounds of thunderstorms are expected through tonight with the potential for severe weather. Damaging wind gusts, large hail, and a few tornadoes are possible. Repeated rounds of thunderstorms may result in flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms will be possible at times Friday onward. Severe thunderstorms are possible Friday through Saturday night. Damaging winds and large hail are the primary threat, but isolated tornadoes cannot be ruled out. Flooding will also be possible with repeated rounds of storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed today and possibly through Saturday. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ021-030-031-038>042-048-049-057-065-300815- Carroll-Clinton-Howard-Tipton-Hamilton-Madison-Delaware-Randolph- Hancock-Henry-Rush-Decatur- Including the cities of Delphi, Flora, Frankfort, Kokomo, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Greenfield, New Castle, Rushville, and Greensburg 406 AM EDT Thu Jun 29 2023 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Scattered thunderstorms are expected at times through tonight. A few storms may be strong to severe with the potential for isolated damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms will be possible at times Friday onward. Severe thunderstorms are possible Friday through Saturday night. Damaging winds and large hail are the primary threat, but isolated tornadoes cannot be ruled out. Flooding will also be possible with repeated rounds of storms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today through Saturday. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jun 29, 8:16 AM EDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
816 AM EDT Thu Jun 29 2023
INZ067>069-291245-
Daviess IN-Knox IN-Martin IN-
816 AM EDT Thu Jun 29 2023
...Strong thunderstorms will impact portions of northeastern Knox,
Martin and Daviess Counties through 845 AM EDT...
At 815 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles south of Linton to Washington to
Winslow. Movement was east at 30 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Shoals.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3850 8696 3850 8698 3851 8700 3850 8706
3854 8711 3853 8714 3852 8713 3852 8715
3855 8719 3855 8721 3854 8722 3854 8724
3864 8724 3891 8720 3889 8669 3853 8672
3853 8683 3849 8688 3851 8693 3849 8695
TIME...MOT...LOC 1215Z 277DEG 26KT 3887 8716 3863 8717 3841 8719
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
PumaSpecial weather statement, Jun 29, 8:39 AM EDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
839 AM EDT Thu Jun 29 2023
INZ062-063-291315-
Brown IN-Monroe IN-
839 AM EDT Thu Jun 29 2023
...A strong thunderstorm will impact portions of southeastern Monroe
and southwestern Brown Counties through 915 AM EDT...
At 838 AM EDT, Doppler radar was tracking a strong thunderstorm near
Bloomington, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Nashville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3908 8655 3925 8651 3925 8624 3905 8626
3905 8632 3903 8632
TIME...MOT...LOC 1238Z 280DEG 18KT 3916 8645
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
PumaSpecial weather statement, Jun 29, 9:19 AM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
919 AM EDT Thu Jun 29 2023
INZ051-291345-
Vigo IN-
919 AM EDT Thu Jun 29 2023
...A strong thunderstorm will impact portions of central Vigo County
through 945 AM EDT...
At 919 AM EDT, Doppler radar was tracking a strong thunderstorm over
Dennison, or 7 miles northeast of Marshall, moving southeast at 30
mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Terre Haute.
This includes Interstate 70 between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3959 8753 3953 8724 3930 8734 3939 8753
TIME...MOT...LOC 1319Z 298DEG 26KT 3949 8760
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
PumaLocal storm report, Jun 29, 9:53 AM EDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
953 AM EDT Thu Jun 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 AM Hail Sullivan 39.10N 87.41W
06/29/2023 E1.00 inch Sullivan IN Public
Time estimated via radar.
&&
AWLocal storm report, Jun 29, 9:58 AM EDT, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
958 AM EDT Thu Jun 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 AM Hail Worthington 39.12N 86.98W
06/29/2023 E1.00 inch Greene IN 911 Call Center
Relayed to dispatch via social media. Time
estimated via radar.
&&
AWSpecial weather statement, Jun 29, 11:10 AM EDT, 12 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1110 AM EDT Thu Jun 29 2023
INZ051-060-291545-
Vigo IN-Sullivan IN-
1110 AM EDT Thu Jun 29 2023
...A strong thunderstorm will impact portions of southern Vigo and
Sullivan Counties through 1145 AM EDT...
At 1110 AM EDT, Doppler radar was tracking a strong thunderstorm near
Hutsonville, or 9 miles northeast of Robinson, moving east at 50 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Sullivan around 1120 AM EDT.
This includes Interstate 70 between mile markers 1 and 3, and between
mile markers 6 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3917 8764 3922 8757 3925 8757 3925 8760
3930 8760 3931 8762 3934 8758 3935 8753
3946 8753 3940 8726 3891 8724 3890 8724
3891 8753 3896 8751 3899 8758 3899 8756
3906 8757 3909 8762 3910 8762 3911 8764
TIME...MOT...LOC 1510Z 287DEG 45KT 3909 8760
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
PumaThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 5:44 AM EDT | Special Weather Statement | IND | Vigo | 31 min |
| Jun 29, 5:58 AM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Vermillion, Vigo | 47 min |
| Jun 29, 6:26 AM EDT | Special Weather Statement | IND | Vigo | 34 min |
| Jun 29, 6:55 AM EDT | Special Weather Statement | IND | Sullivan | 35 min |
| Jun 29, 6:59 AM EDT | Severe Thunderstorm Warning | IND | Greene, Knox, Sullivan | 46 min |
| Jun 29, 7:17 AM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 43 min |
| Jun 29, 7:34 AM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen | 26 min |
| Jun 29, 7:45 AM EDT | Special Weather Statement | IND | Vigo | 30 min |
| Jun 29, 8:16 AM EDT | Special Weather Statement | IND | Daviess, Martin | 29 min |
| Jun 29, 8:36 AM EDT | Areal Flood Warning | IND | Knox | 3 hr |
| Jun 29, 8:39 AM EDT | Special Weather Statement | IND | Monroe | 36 min |
| Jun 29, 9:12 AM EDT | Areal Flood Advisory | IND | Clay, Daviess, Greene, Knox, Martin, Owen and 4 more | 5 hr |
| Jun 29, 9:19 AM EDT | Special Weather Statement | IND | Vigo | 26 min |
| Jun 29, 11:10 AM EDT | Special Weather Statement | IND | Sullivan | 35 min |
| Jun 29, 11:39 AM EDT | Severe Thunderstorm Warning | IND | Greene, Knox, Sullivan | 32 min |
| Jun 29, 2:32 PM EDT | Severe Thunderstorm Warning | IND | Clay, Fountain, Montgomery, Parke, Sullivan, Vermillion and 2 more | 43 min |
| Jun 29, 2:44 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Tippecanoe, Warren | 46 min |
| Jun 29, 2:47 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Putnam, Vermillion, Vigo | 28 min |
| Jun 29, 2:59 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clay, Clinton, Hendricks, Monroe, Montgomery and 4 more | 46 min |
| Jun 29, 3:06 PM EDT | Severe Thunderstorm Warning | IND | Clay, Daviess, Greene, Knox, Lawrence, Martin and 3 more | 39 min |
| Jun 29, 3:10 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clay, Hendricks, Montgomery, Morgan, Owen and 1 more | 35 min |
| Jun 29, 3:23 PM EDT | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Hamilton, Howard, Tippecanoe and 1 more | 52 min |
| Jun 29, 3:27 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Boone, Brown, Hamilton, Hancock, Hendricks and 5 more | 48 min |
| Jun 29, 3:30 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Montgomery, Tippecanoe, Warren | 30 min |
| Jun 29, 3:40 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Daviess, Greene, Jackson, Knox and 3 more | 50 min |
| Jun 29, 3:55 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Henry, Howard, Madison, Tipton | 50 min |
| Jun 29, 4:06 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Hancock, Henry, Jennings, Rush and 1 more | 39 min |
| Jun 29, 4:10 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Jackson, Jennings | 50 min |
| Jun 29, 4:12 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Hancock, Rush, Shelby | 48 min |
| Jun 29, 6:55 PM EDT | Special Weather Statement | IND | Knox | 20 min |
| Jun 29, 7:16 PM EDT | Special Weather Statement | IND | Knox | 29 min |
| Jun 29, 7:28 PM EDT | Severe Thunderstorm Warning | IND | Knox | 19 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.